Tesco Flu-Max All-In-One Chesty Cough & Cold Powder for Oral Solutions

A cough medicine recommended by Julius.

Tesco Flu-Max All-In-One Chesty Cough

Yesterday afternoon, he experienced a dry and almost non stop dry coughing. His conditioned improved a lot the day after. He handed me this powder pouch and told me that it was the secret behind his fast improvement.

The following are exact copy of what’s on the label. No copyright impingement intended. Just sharing what I read for public interest. Sentences after the double forward slashes [//] are my comments.

Tesco Flu-Max All-In-One Chesty Cough & Cold Powder for Oral Solutions.

For the symptomatic relief of colds and flu and chesty coughs, and the pain and congestion of sinusitis, including effective relief of aches and pains, headache, blocked nose, sore throat, chills, fever and to loosen stubborn phlegm.

5.2 g Sachet

// Paracetamol is for pain relief, Guaifenesin is expectorant and Phenylephrine is decongestant.

Tesco Flu-Max All-In-One Chesty Cough 1

How to make: For oral use after dissolving the contents of the sachet in a standard mug of hot, but not boiling water (250 ml). Allow to cool to a drinkable temperature.

// The moisture vapor released by hot water also helps in easing the dry cough. It moisturize air passages thus making coughing easier.

Dosage: Adults, the elderly and children 12 years and over:
One sachet every four hours as required. Do not take more than four sachets (four doses) in any 24 hour period.

// I think, the phenylephrine is the factor which limit the intake frequency of this medicine. It has several contraindications. Search the web and see.

In closed box. Contains Paracetamol. Do not take with any paracetamol-containing products. Immediate medical advice should be sought in the event of an overdose, even if you feel well.

// I thought of Paracetamol as safe medicine! It intrigues me!

If you are taking medication or under medical care, consult your doctor before taking this medicine. Do not take with other cold, flu or decongestant products. Do not used these sachets after the date shown on pack.

// After the date shown on pack is the expiry date, October, 2014.

Please read the enclosed leaflet carefully before you take these sachets.

// No leaflet handed to me. Sorry!

Keep all medicines out of reach and sight of children.

Do not store above 25°C.

Ingredients: Each sachet contains the active ingredients: paracetamol 1000 mg, guaifenesin 200 mg and phenylephrine hydrochloride 12.2 mg. Also contains sucrose, aspartame (E951) and sodium citrate (see leaflets for details).

// Other non active ingredients act as flavor enhancers and as preservative.

// The drug smelled like a mixture of orange juice, sugar and menthol.

MA Holder: Perrigo, Braunton, Devon EX33 2DL UK. PL12063/0104.

Pointers and Myths While Experiencing Common Colds and Cough

Do not drink cold water. Your colds never stops because you continue to drink cold water. Mom and others is always telling me the previous sentence whenever I catch colds. I heard from conversation that virus and bacteria love cold conditions. They multiply fast whenever a glass of ice cold water pass through the mouth. Maybe true and may be not. However, I am experiencing hard to stop cough and a runny nose whenever the weather gets very cold at night or I am inside an air conditioned room.

Get enough sleep and rest. Perhaps you have been noticing, we often catch colds and cough whenever we are sleep deprived. It is obvious that our immune system is going down. Go to bed early to get enough sleep and rest.

Drink plenty of water. There is no real medicine for common colds. Not sure if it still holds true until now! Doctor’s advise is to drink plenty of water and get enough rest.

Do not eat sugary foods. Simply because sugar increases mucus production. The more mucus the more liquid sent to throat and more coughing. Different websites have different opinion about this. Taking honey as cough cure contradicts this matter.

Do not eat camote/sweet potato. I laughed loudly about this. I ate boiled camote and suffered too much coughing few hours after. Maybe it was just a coincidence.

If symptoms persist, consult your doctor. Do not try to endure it for too long. Expert advice and prescription will help a lot.

update as of June 29, 2012. Please see “What not to take when having dry cough| Doctor’s Advice“.

Gurgling Vinegar to Relieve Sore Throat

Weather condition these fast few days. The cold season seems ending. Sun’s ray is getting furious. I can barely stand few hours working under the sun. Staying in shade seems better. Daytime was hot but nighttime was cold. Thanks to gentle wind breeze.

Our house condition these fast few days. Dirty! Very dirty. Balustre on balcony and stairs were constructed – metal balustre made of GI pipe. The workers was roaming forth & back and up & down. Metal and welding rod dusts were everywhere. Exhibition of fireworks display for three days and the nasty sound of metal grinder.

My current condition. Still alive and kicking sir! However, I am experiencing headache, runny nose, sleepy eyes and sore throat. I have a colds, probably. I believe that changing weather and dusty environment are causing my illness.

Mom advised me to gurgle some vinegar. Thanks to her! I suddenly remembered that vinegar is good for relieving sore throat and I proved it to myself several times.

Measure a tablespoonful of vinegar. Get natural vinegar if possible. Take the vinegar and gurgle. Never swallow. Please bear with the intense sour taste. Take just a teaspoonful if a tablespoon is too much. Relief will come after few minutes. Repeat gurgling as necessary.

My former boss and her family are also using vinegar for sore throat relief. The curing effect has be used by Arengga Vinegar as one of their marketing strategy.

How about other colds symptoms? Hmmm… not sure. Go for the other effective alternative. Get plenty of sleep and drink a lot of water.